MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 - patient identifier: (b)(6).A2 - age at time of event: the subject was 70 years old at the time of study enrollment.
 
Event or Problem Description
S2444 elegance.It was reported that the balloon was unable to be fully deflated.The subject underwent treatment with the ranger drug coated balloons on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion #001 was in the left common femoral artery with proximal reference vessel diameter of 7 mm and distal reference vessel diameter of 6.5 mm with lesion length of 60 mm and 70% stenosis and was classified as tasc ii a lesion.Prior to target lesion treatment, lithotripsy was performed using a non-boston scientific device and treatment of target lesion was performed by study device of 7.0 mm x 80 mm ranger drug coated balloon.Post treatment the final residual stenosis was noted to be 10%.The target lesion #002 was in the right common femoral artery, right ostial superficial femoral artery (sfa) extending into right proximal sfa with proximal reference vessel diameter of 6.5 mm and distal reference vessel diameter of 6.0 mm with lesion length of 80 mm and 100% stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment, a non-boston scientific embolization protection device was placed, followed by atherectomy and lithotripsy using two non-boston scientific devices.Treatment of target lesion was performed by study device, 6 mm x 60 mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 10%.During the index procedure, the 7 mm x 40 mm ranger drug coated balloon was unable to cross the right mid cfa and hence, device was removed and was not used.On the same day, subsequently, attempts to deliver 6 mm x 60 mm ranger drug coated balloon were unsuccessful.Hence a 0.018-inch non-boston scientific guidewire was advanced into the right sfa, over which delivery of the 6 mm x 60 mm ranger drug coated balloon was successful and was used to treat the right ostial sfa and cfa.Post treatment, the 6 mm x 60 mm ranger drug coated balloon was not fully deflated during the withdrawal and was stuck inside the radial sheath.Hence, the balloon and sheath were removed as one unit.On (b)(6) 2022, subject was discharged with aspirin.
 
Event or Problem Description
S2444 elegance.It was reported that the balloon was unable to be fully deflated.The subject underwent treatment with the ranger drug coated balloons on (b)(6) 2022 as a part of the elegance clinical trial.The target lesion #001 was in the left common femoral artery with proximal reference vessel diameter of 7 mm and distal reference vessel diameter of 6.5 mm with lesion length of 60 mm and 70% stenosis and was classified as tasc ii a lesion.Prior to target lesion treatment, lithotripsy was performed using a non-boston scientific device and treatment of target lesion was performed by study device of 7.0 mm x 80 mm ranger drug coated balloon.Post treatment the final residual stenosis was noted to be 10%.The target lesion #002 was in the right common femoral artery, right ostial superficial femoral artery (sfa) extending into right proximal sfa with proximal reference vessel diameter of 6.5 mm and distal reference vessel diameter of 6.0 mm with lesion length of 80 mm and 100% stenosis and was classified as tasc ii d lesion.Prior to target lesion treatment, a non-boston scientific embolization protection device was placed, followed by atherectomy and lithotripsy using two non-boston scientific devices.Treatment of target lesion was performed by study device, 6 mm x 60 mm ranger drug coated balloon.Post treatment, the final residual stenosis was noted to be 10%.During the index procedure, the 7 mm x 40 mm ranger drug coated balloon was unable to cross the right mid cfa and hence, device was removed and was not used.On the same day, subsequently, attempts to deliver 6 mm x 60 mm ranger drug coated balloon were unsuccessful.Hence a 0.018-inch non-boston scientific guidewire was advanced into the right sfa, over which delivery of the 6 mm x 60 mm ranger drug coated balloon was successful and was used to treat the right ostial sfa and cfa.Post treatment, the 6 mm x 60 mm ranger drug coated balloon was not fully deflated during the withdrawal and was stuck inside the radial sheath.Hence, the balloon and sheath were removed as one unit.On (b)(6) 2022, subject was discharged with aspirin.It was further reported that the target lesion #002 was in the right common femoral artery, and right ostial sfa.The target lesion did not extend into the right proximal sfa, as was previously reported.Additionally, post index procedure angiography revealed that there was no injury caused by partially deflated balloon and less than 20% residual stenosis was noted in the right common femoral artery, profunda femoris artery, and sfa, with no evidence of contrast extravasation.Furthermore, the medication the patient was discharged with on (b)(6) 2022 was updated from aspirin to dual antiplatelet therapy.
 
Additional Manufacturer Narrative
Corrected fields: b5.A1 - patient identifier: (b)(6).A2 - age at time of event: the subject was 70 years old at the time of study enrollment.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18607588
Report Number2124215-2024-04694
Device Sequence Number2747064
Product Code ONU
UDI-Device Identifier08714729976103
UDI-Public08714729976103
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number04318H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date04/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7.0 MM X 80 MM RANGER DRUG COATED BALLOON; 7.0 MM X 80 MM RANGER DRUG COATED BALLOON
Patient SexFemale
Patient RaceWhite